Doctor insights on:
Prevastatin Dosage Versus Lipitor Dosage
After angioplasty recently, Lipitor (atorvastatin) meds was incr to 80mg from 10mg. I willmbe on this dosage for sometime. Why is this?
Coronary artery dis: Angioplasty is done when there is vessel blockage. One of the causes is plaque deposition on the vessel. Because of this coronary artery disease, it is necessary to manage you cholesterol level. If you were on 10mg Lipitor (atorvastatin) and had an angioplasty, your risk increased for another blockade. The increase is to keep cholesterol levels optimal. Good health. ...Read moreSee 1 more doctor answer
Atorvastatin has the brand name lipitor (atorvastatin). . Its function is to lower the body's production of cholesterol and to stabilize current cholesterol plaques. The general name for this class of medication is "statins". Other statins include Crestor (rosuvastatin) ...Read more
Cholesterol meds : The dosage of your cholesterol medication is based on your cholesterol levels. If you cut back on the dose the cholesterol will go up. Talk to your doctor if you are having problems with the medication or cost. ...Read more
My cardiologist just increased my Lipitor (atorvastatin) dosage to 40 mg from 10. Is this safe? 65 years old
Ever see patient side effects decrease with an increase in dosage? Ex. Increase dose from 20mg Lipitor (atorvastatin) to 40mg. I understand illogic, just curious
Possible explanation: Perhaps the perceived side effect from the lower dose was not related to the medicine and resolved as per it's natural course which simply coincided with increase in the dose of the medicine. Or perhaps the body adapted well thus overcoming the side effect which simply coincided with increase in the dose of the medicine. ...Read more
On 80mg Lipitor (atorvastatin) 25mg coreg 25mg twice daily. Lisinopril 40mg, normal angiogram, normal echo, mvp asside. Question is, why such high med dosages?
I just started lipitor, (atorvastatin)up dosage of metformin to 1000mg suddenlt have high bp and chest palpitations i do also think i have gerd too please help.
Lipitor (atorvastatin) doesn't: cause palpitations, high BP or palpitations. Metformin decreases blood sugar, low blood sugar can cause all kinds of symptoms, including high BP and palps. GERD doesn't cause these. Let your doc know. He/She might do a holter monitor to check your heart rhythm, and check your BP. Good Luck. Visit http://CardioGauge.com to learn how to prevent heart attacks. ...Read more
Since i've succeeded in lowering my LDL to 69 now, can't i lower my dose of lipitor (atorvastatin)?
Depends on reason: For the general population, treatment of LDL doesn't begin until over 160 (or 190) mg/dl and goal is to lower to under 130. For those at high risk of coronary disease, goal is 100, and those who have proven cad, goal is further reduced to 70 mg/dl. If you were started on it because of cad, you are appropriately treated and should continue. Discuss with your doctor. ...Read moreSee 1 more doctor answer
Is 40mg of Lipitor (atorvastatin) twice as effective as 20mg? And is 80mg twice as effective as a 40mg dose?
No linear relations: There is no linear relationship to doses. Most studies are directed at levels of low density lipid (LDL-C) levels, with significant benefits in patients with known coronary artery disease and less (or no) benefits in patients without it who are considered to be at low risk. High risk patients did better when LDL-C levels of 75 mg/dl. ...Read more